Alert archive / Louisiana / Flash Flood Warnings in 2022
Flash Flood Warning 11, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at May 14, 2022, 6:50 PM CDT for Iberia Parish, Saint Martin Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2022, 6:50 PM CDT (23:50 UTC)
- Expired
- May 14, 2022, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Iberia Parish, LA, Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 137 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1134 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
254
WGUS54 KLCH 142350
FFWLCH
LAC045-099-150300-
/O.NEW.KLCH.FF.W.0011.220514T2350Z-220515T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
650 PM CDT Sat May 14 2022
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
North Central Iberia Parish in south central Louisiana...
West Central St. Martin Parish in south central Louisiana...
* Until 1000 PM CDT.
* At 650 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
New Iberia, St. Martinville and Loreauville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3009 9186 3015 9183 3016 9180 3015 9175
3007 9170 3000 9171 2999 9184
FLASH FLOOD...RADAR INDICATED
$$
CalhounWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 14, 5:42 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, May 14, 5:42 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 542 PM CDT Sat May 14 2022 .DISCUSSION... For the 05/15/2022 0000 UTC TAF package. && .AVIATION... South southwest winds ~10-12 kts expected to diminish to 5 kts or less after 01z. Radar much quieter today, with only a couple of showers across ARA. Left the inherited VCTS for LFT/ARA through 01z, but with the earlier cloud cover holding high temperatures down a bit this afternoon, not expecting organized convection for tempo groups or prevailing TSRA at this time. May see some intermittent patchy fog, but guidance not showing significant reductions in visibilities at the terminals. After 15z Sunday, southwest winds around 6-8 kts expected to become south-southwest 8-10 kts by the afternoon, with few/sct cloud layer ~3500-4000ft. VFR expected to prevail through the period. 08 && .PREV DISCUSSION... /issued 359 PM CDT Sat May 14 2022/ SHORT TERM [Tonight through Monday]... Relatively quiet day across the forecast area thus far, with only a few stray showers noted periodically on radar imagery and temperatures generally in the mid 80s to around 90. Still some opportunity for convective initiation over the next few hours as subtle impulses translate through the NW flow aloft between a ridge centered south of the Baja and an upper trof over the SE CONUS/ERN Gulf, but it is worth noting that the bulk of short range guidance continues to be rather muted. There are a few solutions which depict whatever remains of the TSTMS currently underway near the AR/MO border reaching northern parts of the area during the overnight period, but for now will continue with a dry forecast with lows in the upper 60s to around 70.. For tomorrow, the ridge to the west is progged to flex EWD, which will further cut down on afternoon/evening rain chances, and along with a decrease in overall cloud cover, temperatures will respond by warming into the lower 90s. Overall synoptic pattern will change little from SUN into MON, with a frontal boundary driven southward by a shortwave trof traversing the Northern Plains/Upper Midwest/Great Lakes expected to stall well north of the area by MON night. Temperatures MON will be a couple of degrees or so warmer than SUN. 13 LONG TERM [Tuesday through Saturday]... The long term period continues to look hot and dry, with our next best chance of rain likely holding out until day 8. Aloft, we start the long term period beneath a rather large ridge that will remain in control through the end of the work week. At the surface, weak high pressure will meander across the Gulf through the week, providing a persistent light to moderate onshore flow. Onshore flow will gradually allow low level moisture to creep up through the week, resulting in more humid days and nights. Even as moisture pools overhead in the lower levels, rain chances remain near zero due to dry air/ridging aloft. Lack of showers and plentiful sunshine will allow temperatures to continue to climb, with highs topping out in the low to mid-90s each afternoon through the week. Temps will likely be warmer further inland, due to the lack of a seabreeze. By the weekend, the upper level ridge finally begins to break down as a trof dives out of the Pacific NW and across the Plains. With less of a cap overhead and plenty of moisture to work with, rain chances look to return over the weekend. Granted, this is several days out and this trof could end up being less impressive and not totally breaking down the ridge, like some model runs suggest. Regardless of how that plays out, don't expect a big rain event, with the more likely scenario being a return of afternoon scattered daytime heating type showers. Apart from this next chance of rain, the weekend looks to continue the trend of above average temps with more afternoon highs in the 90s/overnight lows in the 70s on tap. 17 MARINE... West to southwest winds this weekend will become more southerly during the week and more modest by midweek. Isolated to scattered showers and thunderstorms are possible across the coastal waters east of Intracoastal City during the afternoon and evening hours today through Sunday. 13 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, May 14, 4:01 PM CDT, 2 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 401 PM CDT Sat May 14 2022 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-152115- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 401 PM CDT Sat May 14 2022 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. There is a chance for showers and thunderstorms to develop later this afternoon into this evening, mainly east of a Leesville to Lake Charles line. There is a Marginal Risk (Level 1 out of 5) for severe weather, with damaging winds and marginally severe hail the potential hazards. Locally heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A few showers or storms will be possible on Sunday, mainly across the Acadiana region. Gusty winds and brief heavy rainfall will be possible in some of the storms. Rain chances will diminish through the week, with hot temperatures returning areawide. Daytime highs will be from around 5 to around 10 degrees above normal. Corresponding heat index values will be in the upper 90s to around 100 degrees each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-152115- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 401 PM CDT Sat May 14 2022 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 13
In the hours before
Special weather statement, May 14, 6:12 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
612 PM CDT Sat May 14 2022
LAZ045-053-142345-
Iberia LA-Upper St. Martin LA-
612 PM CDT Sat May 14 2022
...A strong thunderstorm will impact portions of north central Iberia
and west central St. Martin Parishes through 645 PM CDT...
At 612 PM CDT, Doppler radar was tracking a strong thunderstorm near
Loreauville, or near St. Martinville, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Iberia, St. Martinville, Jeanerette, Loreauville and Lake Fausse
Pointe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2991 9166 2990 9166 3003 9188 3019 9184
3015 9148
TIME...MOT...LOC 2312Z 288DEG 13KT 3007 9180
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
CalhounSpecial weather statement, May 14, 6:36 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
636 PM CDT Sat May 14 2022
LAZ045-053-150015-
Iberia LA-Upper St. Martin LA-
636 PM CDT Sat May 14 2022
...A strong thunderstorm will impact portions of north central Iberia
and west central St. Martin Parishes through 715 PM CDT...
At 636 PM CDT, Doppler radar was tracking a strong thunderstorm over
St. Martinville, moving north at 10 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
New Iberia, Catahoula, Breaux Bridge, St. Martinville, Loreauville,
Cade and Parks.
This includes Interstate 10 in Louisiana near mile marker 112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2995 9170 3005 9191 3031 9189 3023 9155
TIME...MOT...LOC 2336Z 183DEG 10KT 3013 9181
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
CalhounThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:11 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Rapides | 64 min |
| May 13, 7:50 PM CDT | Special Weather Statement | LCH | Avoyelles | 25 min |
| May 13, 8:47 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 43 min |
| May 13, 9:12 PM CDT | Special Weather Statement | LCH | Vernon | 33 min |
| May 13, 9:28 PM CDT | Special Weather Statement | LCH | Rapides | 32 min |
| May 14, 6:12 PM CDT | Special Weather Statement | LCH | Saint Martin | 33 min |
| May 14, 6:36 PM CDT | Special Weather Statement | LCH | Saint Martin | 39 min |
Nearby
Flash Flood Warnings in Louisiana, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.